Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 17, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 10, 2013, 11:54 AM CDT for 5 counties in Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2013, 11:54 AM CDT (16:54 UTC)
- Expired
- May 10, 2013, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 85 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 2:00 PM CDT | FLASH FLOOD | Lumberton, TX | SEVERAL LOCATIONS AROUND LUMBERTON WERE REPORTED TO BE FLOODED WITH PICTURES OF SIGNIFICANT STREET FLOODING AS WELL AS A FEW HOMES WITH WATER APPROACHING OR IN THEM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 126 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -429 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -266 m²/s²
- 0-3 km storm-relative helicity
- -255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
988
WGUS54 KLCH 101654
FFWLCH
TXC199-241-245-351-361-102000-
/O.NEW.KLCH.FF.W.0017.130510T1654Z-130510T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1154 AM CDT FRI MAY 10 2013
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN JEFFERSON COUNTY IN SOUTHEAST TEXAS...
ORANGE COUNTY IN SOUTHEAST TEXAS...
SOUTHEASTERN HARDIN COUNTY IN SOUTHEAST TEXAS...
SOUTHEASTERN JASPER COUNTY IN SOUTHEAST TEXAS...
SOUTHWESTERN NEWTON COUNTY IN SOUTHEAST TEXAS...
* UNTIL 300 PM CDT
* AT 1149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL AMOUNTS UP TO 2 INCHES HAS FALLEN ACROSS THE
WARNED AREA OVER THE LAST HOUR. AN ADDITIONAL 2 TO 4 INCHES IS
POSSIBLE THROUGH 3 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEAUMONT...BRIDGE CITY...CENTRAL GARDENS...DEWEYVILLE...EVADALE...
GROVES...HAMSHIRE...LUMBERTON...MAURICEVILLE...NEDERLAND...NOME...
ORANGE...PORT ARTHUR...PORT NECHES...SILSBEE...SOUR LAKE...VIDOR...
WEST ORANGE...BEVIL OAKS...CHINA...FANNETT...FOREST HEIGHTS...
GIST...HARTBURG...LA BELLE...LAKEVIEW...ORANGEFIELD...PINE
FOREST...PORT ACRES AND ROSE CITY.
HARDIN COUNTY SHERIFFS OFFICE REPORTED STREET FLOODING AROUND THE
LUMBERTON AREA AROUND 1145 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA. MOTORISTS SHOULD AVOID LOY LYING AREAS WHERE WATERS COVERS
THE ROAD AND YOU ARE UNSURE OF DEPTH. TURN AROUND DON'T DROWN!
&&
LAT...LON 3024 9439 3033 9424 3036 9417 3042 9410
3042 9375 3033 9377 3029 9375 3029 9371
3004 9374 2989 9394 2979 9434 2990 9434
2990 9442 3009 9444
$$
06What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 10, 10:38 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 10, 10:38 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1038 AM CDT FRI MAY 10 2013
.DISCUSSION...
CONVECTION STARTING TO REDEVELOP ACROSS THE AREA AS VORT MAX
EMBEDDED WITHIN SUBTROPICAL JET EJECTS ACROSS CENTRAL/EASTERN TX.
POP/WX GRIDS HAVE BEEN UPDATED JUST A BIT TO MAINTAIN LIKELY POPS
ACROSS MOST OF THE AREA. GIVEN THE ONGOING DEVELOPMENT TREND...THE
FLOOD WATCH ACROSS NORTHERN ZONES WAS ALSO ADJUSTED TO START
RIGHT AWAY RATHER THAN AT NOON...THOUGH IT APPEARS THE FOCUS FOR
CONVECTION AT LEAST THE IN SHORT TERM WILL BE ROUGHLY ALONG AND
SOUTH OF HWY 190.
13
&&
.PREV DISCUSSION... /ISSUED 531 AM CDT FRI MAY 10 2013/
DISCUSSION...
LOCAL 88DS SHOW THE LEADING EDGE OF OUR PASSING MCS NOW STRETCHING
FROM ROUGHLY KMCB TO KBTR TO KARA TO INTRACOASTAL CITY TO SOUTH OF
CAMERON...WITH STRONG/SEVERE STORMS CONTINUE TO DEVELOP ALONG IT.
BEHIND IT...RADARS SHOW MAINLY STRATIFORM RAIN WITH A FEW EMBEDDED
STORMS. STORM TOTAL PRECIP PRODUCTS FROM LOCAL 88DS SHOW AS MUCH
AS 6 INCHES OF RAIN HAS FALLEN ON PARTS OF THE AREA SINCE LATE
THURSDAY MORNING...PRIMARILY INTERIOR SERN TX AND EXTREME W-CNTL
LA.
DID NOT GET VERY CUTE AS FAR AS POPS GO INTO THE WEEKEND WITH
THIS FORECAST AS MEDIUM-RANGE MODELS ARE HAVING QUITE A TIME
QUANTIFYING MID/UPPER-LEVEL DISTURBANCES AND THUS ROUNDS OF
CONVECTIVE DEVELOPMENT. THUS JUST CARRIED FAIRLY HIGH POPS INTO
SATURDAY AS COMBO OF COPIOUS GULF MOISTURE/LINGERING RESULTANT
MESOSCALE BOUNDARIES/PERIODIC ENERGY ALOFT FROM SAID
DISTURBANCES/WHATEVER HEATING WE CAN EEK OUT LEAD TO OFF/ON
CONVECTIVE DEVELOPMENT. THEN YOU CAN ADD TO THAT MIX A FRONTAL
BOUNDARY...CURRENTLY LOCATED FROM THE OZARKS TO NWRN TX...WHICH IS
PROGGED TO MOVE INTO THE AREA SATURDAY MORNING...ALONG WITH A
FRONTAL WAVE PROGGED TO DEVELOP AND RIDE ALONG IT NEAR THE COAST.
HPC PAINTING BASIN-WIDE AVERAGE OF 1-3 INCHES INTO SATURDAY WHICH
AT FIRST DOESNT SEEM LIKE MUCH OF AN ISSUE. HOWEVER GIVEN THE
MOISTURE-RICH AIRMASS ALREADY IN PLACE PLUS THE ANTECEDENT GROUND
CONDITIONS GIVEN ALL THE RAIN WHICH HAS ALREADY FALLEN...WONT TAKE
MUCH TO PRODUCE EVEN MINOR NUISANCE FLOODING TODAY OR TONIGHT.
THUS HAVE ISSUED A FLASH FLOOD WATCH FOR THE ENTIRE AREA THROUGH
SATURDAY AFTERNOON. WATCH BEGINS IMMEDIATELY FOR THE SRN 1/2 OF
THE AREA WHERE MODERATE/HEAVY RAINS ARE CONTINUING ATTM...WHILE
INITIATING AT NOON TODAY FOR THE NRN 1/2 AS ADDITIONAL CONVECTION
SHOULD BEGIN DEVELOPING UP THERE BY THAT POINT. THE PRECIP SHOULD
GRADUALLY END THROUGH SATURDAY AS THE FRONT PUSHES THROUGH...
MODELS DISPLAYING SOME TIMING DIFFERENCES WITH FROPA SO HAVE HELD
ONTO POPS MAYBE A LITTLE LONGER THAN PREVIOUSLY ANTICIPATED TO
ACCOUNT FOR THE UNCERTAINTIES.
REMAINDER OF THE FORECAST SHOULD ALLOW US TO DRY OUT AS HIGH
PRESSURE BUILDS OVER THE REGION WHILE WEAK RIDGING ALOFT TAKES
HOLD. SOME SLIM POPS WERE RETAINED LATE IN THE PERIOD AS THE NEXT
MID-LEVEL TROF AND ITS ASSOCIATED SFC BOUNDARY GRADUALLY PUSH
ACROSS THE AREA WITH LIMITED MOISTURE.
MARINE...
NO FLAGS ANTICIPATED THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 81 68 79 64 / 70 60 70 30
KBPT 81 67 80 65 / 70 60 60 30
KAEX 79 65 78 59 / 50 50 50 20
KLFT 79 68 80 64 / 70 70 70 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR ACADIA-ALLEN-
AVOYELLES-BEAUREGARD-CALCASIEU-EAST CAMERON-EVANGELINE-
IBERIA-JEFFERSON DAVIS-LAFAYETTE-LOWER ST. MARTIN-RAPIDES-
ST. LANDRY-ST. MARY-UPPER ST. MARTIN-VERMILION-VERNON-WEST
CAMERON.
TX...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR HARDIN-
JEFFERSON-NORTHERN JASPER-NORTHERN NEWTON-ORANGE-SOUTHERN
JASPER-SOUTHERN NEWTON-TYLER.
GM...NONE.
&&Hazardous weather outlook, May 10, 5:57 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 557 AM CDT FRI MAY 10 2013 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 111100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 557 AM CDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH HAS BEEN ISSUED AS PERIODIC ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO SATURDAY THANKS TO PASSING DISTURBANCES ALOFT INTERACT WITH COPIOUS GULF MOISTURE AND LINGERING SMALL-SCALE BOUNDARIES LEFT BEHIND BY OVERNIGHT CONVECTION. A FLASH FLOOD WATCH MEANS CONDITIONS FOR THE DEVELOPMENT OF FLOODING ARE IN PLACE AND CITIZENS SHOULD BE PREPARED TO SEEK HIGHER GROUND SHOULD FLOODING DEVELOP. IN ADDITION...THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TO DEVELOP ACROSS THE REGION PRIMARILY THIS AFTERNOON. THE MAIN THREATS FROM THESE STORMS WILL AGAIN BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL...ONE INCH AND LARGER IN DIAMETER. TORNADOES DO NOT LOOK LIKELY AT THIS TIME...HOWEVER IT WILL NOT BE IMPOSSIBLE FOR A SEVERE STORM TO SPIN OFF A BRIEF TORNADO GIVEN CURRENT AND FORECASTED LOW-LEVEL WIND FIELDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FRONTAL BOUNDARY IS FORECAST TO MOVE INTO THE AREA SATURDAY MORNING...THEN GRADUALLY SLIDE ACROSS THE AREA THROUGH THE COURSE OF THE DAY. THIS FRONT WILL FURTHER AID IN THE DEVELOPMENT OF SHOWERS AND STORMS...THUS THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH SATURDAY. DRIER CONDITIONS ARE EXPECTED ONCE THE FRONT PASSES...WITH THE ONLY SHOT AT ADDITIONAL PRECIPITATION COMING LATE IN THE PERIOD AS THE NEXT STORM SYSTEM ALOFT AND ITS ASSOCIATED WEAK FRONT MOVE INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN SUPPORT OF POTENTIAL FLOODING THROUGH SATURDAY. GMZ430-432-435-450-452-455-470-472-475-111100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 557 AM CDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO THE COASTAL WATERS THROUGH TONIGHT. LOCALLY HIGHER WINDS AND SEAS CAN BE EXPECTED IN AND NEAR THE STORMS...ALONG WITH HEAVY RAINS REDUCING VISIBILITIES TO BELOW ONE NAUTICAL MILE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE SHOWERS AND STORMS WILL CONTINUE THROUGH SATURDAY...UNTIL A FRONTAL BOUNDARY MOVES THOUGH THE WATERS AND BRINGS AN END TO THE CONVECTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 25
In the hours before
Special weather statement, May 10, 6:21 AM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
621 AM CDT FRI MAY 10 2013
LAZ053>055-101145-
LOWER ST. MARTIN LA-IBERIA LA-ST. MARY LA-
621 AM CDT FRI MAY 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY...IBERIA AND ST. MARTIN
PARISHES UNTIL 645 AM CDT...
AT 618 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM BELLE RIVER TO 22
MILES SOUTH OF PATTERSON...MOVING EAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
AMELIA BY 635 AM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM FRIDAY
MORNING FOR SOUTH CENTRAL LOUISIANA.
LAT...LON 2938 9144 2940 9144 2938 9136 2945 9135
2946 9131 2951 9141 2997 9128 2997 9125
2986 9119 2981 9109 2965 9110 2960 9107
2952 9121 2954 9127 2947 9128 2943 9122
2945 9130 2938 9136 2934 9134 2932 9137
LANDRENEAULocal storm report, May 10, 8:04 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
804 AM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 PM HAIL 5 NW SINGER 30.71N 93.47W
05/09/2013 E1.00 INCH BEAUREGARD LA LAW ENFORCEMENT
1146 PM TSTM WND DMG SINGER 30.65N 93.41W
05/09/2013 BEAUREGARD LA LAW ENFORCEMENT
BEAUREGARD PARISH SHERIFFS OFFICE REPORTS POSSIBLE
TORNADO. SIGNIFICANT DAMAGE TO A HOME ON BUCKLEY ROAD
INCLUDING DEMOLITION OF CARPORT AND PORTION OF ROOF.
POWER LINES DOWN AT INTERSECTION OF HIGHWAYS 27 AND 110.
ALSO A PUBLIC REPORT OF TREES DOWN BLOCKING HIGHWAY 110
JUST OUTSIDE SINGER.
1201 AM HAIL ORANGE 30.10N 93.76W
05/10/2013 E0.88 INCH ORANGE TX PUBLIC
PUBLIC REPORT OF NICKEL-SIZED HAIL IN TOWN.
1215 AM HAIL VINTON 30.20N 93.58W
05/10/2013 E0.88 INCH CALCASIEU LA LAW ENFORCEMENT
VINTON POLICE DEPT REPORTS NICKEL-SIZED HAIL IN TOWN.
1235 AM HAIL CARLYSS 30.18N 93.37W
05/10/2013 E1.00 INCH CALCASIEU LA LAW ENFORCEMENT
CALCASIEU PARISH 911 REPORTS NICKEL TO QUARTER-SIZED HAIL
IN CARLYSS.
1245 AM HAIL 2 SSW MAURICEVILLE 30.19N 93.89W
05/10/2013 E0.25 INCH ORANGE TX NWS EMPLOYEE
PEA-SIZED HAIL REPORTED NEAR MAURICEVILLE
1245 AM HAIL ORANGE 30.10N 93.76W
05/10/2013 M1.00 INCH ORANGE TX PUBLIC
REPORT OF QUARTER-SIZED HAIL IN ORANGE
1250 AM TSTM WND DMG 2 E SULPHUR 30.23N 93.32W
05/10/2013 CALCASIEU LA NWS EMPLOYEE
REPORT OF A TREE DOWN ON EVELAND AVENUE NEAR SULPHUR
0100 AM HAIL 4 SSW LAKE CHARLES 30.16N 93.23W
05/10/2013 M1.00 INCH CALCASIEU LA NWS EMPLOYEE
REPORT OF QUARTER-SIZED HAIL NEAR GAUTHIER ROAD SOUTH OF
LAKE CHARLES
0103 AM HAIL 5 S LAKE CHARLES 30.14N 93.20W
05/10/2013 M0.75 INCH CALCASIEU LA NWS EMPLOYEE
MARBLE TO PENNY-SIZED HAIL FALLING AT THE OFFICE. OTHER
REPORTS FROM JUST SOUTH OF LAKE CHARLES AS WELL.
0105 AM HAIL 2 SSW LAKE CHARLES 30.18N 93.22W
05/10/2013 E1.25 INCH CALCASIEU LA NWS EMPLOYEE
NUMEROUS REPORTS OF QUARTER TO HALF DOLLAR-SIZED HAIL
FROM SOUTH SIDE OF LAKE CHARLES.
0110 AM HAIL LAKE CHARLES 30.21N 93.20W
05/10/2013 E1.00 INCH CALCASIEU LA PUBLIC
PUBLIC REPORT OF QUARTER-SIZED HAIL ON 5TH AVENUE IN LAKE
CHARLES. NUMEROUS OTHER REPORTS OF MARBLE TO PENNY-SIZED
HAIL FROM SOUTH SIDE OF LAKE CHARLES.
0408 AM TSTM WND DMG KAPLAN 30.00N 92.28W
05/10/2013 VERMILION LA PUBLIC
PUBLIC REPORTS ESTIMATED WINDS IN OF 55 MPH AND TREE
BRANCHES DOWN GREATER THAN 2 INCHES IN DIAMETER ON N.
MONTGOMERY AVE AND W. 2ND ST ON THE WEST SIDE OF KAPLAN.
&&
DJONESLocal storm report, May 10, 8:52 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
852 AM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HAIL MORGAN CITY 29.70N 91.19W
05/10/2013 E0.50 INCH ST. MARY LA NEWSPAPER
MORGAN CITY NEWSPAPER RELAYED REPORTS OF PEA TO MARBLE
SIZE HAIL ACROSS MORGAN CITY...BAYOU VISTA...AND BERWICK
&&
DJONESLocal storm report, May 10, 9:06 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
906 AM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG 4 E LAKE CHARLES REGION 30.12N 93.16W
05/10/2013 CALCASIEU LA NWS STORM SURVEY
MICROBURST WINDS BLEW 50-75 MPH ACROSS A FOUR MILE WIDE
AND TWO MILE LONG AREA BETWEEN GAUTHIER RD AND TANK FARM
RD EAST OF THE LAKE CHARLES AIRPORT. AT LEAST FOUR MOBILE
HOMES HAD SHINGLES PULLED OFF OF ROOFS...SEVERAL
OUTBUILDINGS WERE FLIPPED OVER...BETWEEN 50-100 MOBILE
HOMES HAD SKIRTING DAMAGED OR BLOWN OFF. NUMEROUS TREES
AND POWERLINES WERE BLOWN DOWN. DAMAGE WAS BLOWN
NORTHWEST TO SOUTHEAST.
&&
DJONESSpecial weather statement, May 10, 10:41 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1041 AM CDT FRI MAY 10 2013 LAZ030-041-TXZ201-215-216-261-262-101645- HARDIN TX-JEFFERSON TX-BEAUREGARD LA-CALCASIEU LA-ORANGE TX- SOUTHERN JASPER TX-SOUTHERN NEWTON TX- 1041 AM CDT FRI MAY 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON... JEFFERSON AND ORANGE COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND CALCASIEU PARISHES UNTIL 1145 AM CDT... AT 1036 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS FROM SOUR LAKE TO DEWEYVILLE. THE LINE OF THUNDERSTORMS WAS NEARLY STATIONARY WHILE CELLS ARE MOVING EAST AT 20 MPH. * THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... BEVIL OAKS...HARTBURG...MAURICEVILLE AND FOREST HEIGHTS BY 1145 AM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. LAT...LON 3021 9448 3045 9333 3025 9331 3006 9440 SWEENEY
Local storm report, May 10, 11:31 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1131 AM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM HAIL CHINA 30.05N 94.34W
05/10/2013 E0.75 INCH JEFFERSON TX PUBLIC
PUBLIC REPORTS PENNY SIZE HAIL NEAR CHINA VIA FACEBOOK
&&
DJONESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:18 PM CDT | Special Weather Statement | LCH | Tyler | 57 min |
| May 9, 7:54 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 66 min |
| May 9, 8:39 PM CDT | Special Weather Statement | LCH | Jasper, Newton | 66 min |
| May 9, 9:00 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 60 min |
| May 9, 10:11 PM CDT | Special Weather Statement | LCH | Jasper, Newton, Tyler | 64 min |
| May 9, 10:25 PM CDT | Areal Flood Advisory | LCH | Hardin, Jasper, Newton, Tyler | 110 min |
| May 9, 11:08 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 67 min |
| May 10, 12:33 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Jefferson, Newton, Orange | 57 min |
| May 10, 1:30 AM CDT | Areal Flood Advisory | LCH | Newton, Orange | 2 hr |
| May 10, 2:50 AM CDT | Areal Flood Advisory | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 115 min |
| May 10, 3:28 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 5 hr |
| May 10, 4:43 AM CDT | Flash Flood Watch | LCH | Hardin, Jasper, Newton, Tyler | 30 hr |
| May 10, 10:41 AM CDT | Special Weather Statement | LCH | Orange | 64 min |
| May 10, 4:20 PM CDT | Areal Flood Advisory | LCH | Jasper, Newton, Orange | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.